# SDR OIO2002F00000

- Difficulty date: May 6, 2002
- Submitted: June 3, 2002
- Operation: Air carrier
- Aircraft: N148M
- Make and model: Amd FALCON50MYST
- Aircraft serial: 270
- Engine: Garrtt TFE7312B
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 410965
- Part serial: MC16923
- Condition: Failed
- Location: Starter Gen
- Part time: 504 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THE SUBJECT START-GEN WAS TEMPORARILY REMOVED FROM SERVICE FOR A PRECAUTIONARY BEARING INSPECTION.  TSO WAS 504 HOURS.  NEW BEARINGS FROM AN AUXILEC APPROVED DISTRIBUTOR WERE INSTALLED DURING  OVERHAUL.  INSPECTION OF THE SUBJECT BEARING FOUND IT COULD NOT BE ROTATED BY HAND.  THE INNER RACE WAS OVERHEATED AS INDICATED BY A BLUE COLOR.  THE OUTER RACE APPEARED TO BE A NORMAL COLOR.  THE ARMATURE SHAFT SHOWED NO SIGNS OF THE RACE SPINNING.  THE COLOR OF THE BEARING RETAINERS ALSO INDICATED OVERHEATING.  A NEW BEARING WAS INSTALLED AND PART  WAS OVERHAULED PRIOR TO IT BEING RETURNED TO SERVICE.  BEARING WAS MFG WITH TOO LITTLE OR NO RADICAL CLEARENCE, AND THIS LEAD TO OVERHEATING AND IMMINENT FAILURE OF BEARING.
